Valsartan-induced Acute Pancreatitis


Can B., Sali M., Batman A., YILMAZ H. , Korkmaz U., ÇELEBİ A. , et al.

INTERNAL MEDICINE, cilt.53, ss.703-705, 2014 (SCI İndekslerine Giren Dergi)

Özet

Gastrointestinal toxicity is uncommon among patients treated with angiotensin II receptor antagonists. A 58-year-old man presented with nausea, vomiting and constant pain in the epigastrium that radiated to the flanks. He received treatment with valsartan (160 mg daily) for hypertension. The clinical, biochemical and radiological findings were compatible with a diagnosis of acute pancreatitis. After the patient achieved a clinical and biochemical recovery, the valsartan therapy was started again. Six weeks later, he returned to the hospital with an attack of pancreatitis. Subsequently, he returned with repeated attacks of pancreatitis twice, and the valsartan was discontinued. Ten months after the treatment, the patient had no complaints. When severe abdominal symptoms occur for no apparent reason during treatment with valsartan, a diagnosis of pancreatitis should be considered.